Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Bone pains after taking steroid medicines.

Hi , I am Shazia (name changed) , my mother has joint pains .This is a long story . She had allergy 3 years back so we did all treatments Allopathic ,Homeopathic and Ayurvedic .During the Ayrvedic treatment she was given Aesteroids so the Allergy was treated completely but the nerves of hands and legs got damaged . Now she has continuous pain in her legs inthighs she has a fluid which stops the movement of legs , as per the doctor if she gives more stress on that part the bones can facture , Please advise
Asked On : Mon, 1 Feb 2010
Answers:  1 Views:  1578
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
  User's Response
Your mother probably is suffering from a condition called Steroid induced Cushing's Syndrome. Corticosteroids affect bone in three main ways; 1) Loss of bone mass, 2) Loss of bone protein and osteoporotic lesions, 3) increased urinary excretion of calcium and phosphorus leading to bone loss. She should be evaluated by an endocrinologist and undergo tests like overnight 1-mg Dexamethasone suppression test or a 24-hour urine test for Cortisol. She may need further medications depending on the test reports. The patient should eat foods that are high in calcium and vitamin D and low in fat. To prevent the risk of fractures in patients taking steroids, prevention of falls is important. Drugs such as the Bisphosphonates may be prescribed to prevent bone loss but you need to meet an orthopedician for this.
Answered: Wed, 10 Feb 2010
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor